Duality of compact groups and Hilbert C*-systems for C*-algebras with a nontrivial center

Hellmut Baumgärtel, Fernando Lledó
November 11, 2003
In the present paper we prove a duality theory for compact groups in the case when the C*-algebra A, the fixed point algebra of the corresponding Hilbert C*-system (F,G), has a nontrivial center Z and the relative commutant satisfies the minimality condition $A'\cap F = Z$ as well as a technical condition called regularity. The abstract characterization of the mentioned Hilbert C*-system is expressed by means of an inclusion of C*-categories $T_\mathbb{C} < T$, where $T_\mathbb{C}$ is a suitable DR-category and T a full subcategory of the category of endomorphisms of A. Both categories have the same objects and the arrows of T can be generated from the arrows of $T_\mathbb{C}$ and the center Z. A crucial new element that appears in the present analysis is an abelian group C(G), which we call the chain group of G, and that can be constructed from certain equivalence relation defined on G^, the dual object of G. The chain group, which is isomorphic to the character group of the center of G, determines the action of irreducible endomorphisms of A when restricted to Z. Moreover, C(G) encodes the possibility of defining a symmetry $\epsilon$ also for the larger category T of the previous inclusion.
open access link
@article{Baumgartel:2004wv, author = "Baumgartel, Hellmut and Lledo, Fernando", title = "{Duality of compact groups and Hilbert C*-systems for C*-algebras with a nontrivial center}", journal = "Int. J. Math.", volume = "15", year = "2004", pages = "759-812", doi = "10.1142/S0129167X04002545", eprint = "math/0311170", archivePrefix = "arXiv", primaryClass = "math-oa", SLACcitation = "%%CITATION = MATH/0311170;%%" }

Keywords: 
none